(Today weighed in at 133 but very sure that it is PMS related.)
Well, I have not had my period since January. All that doctors told me was "we see this in athletes all the time, don't worry." Thanks... so helpful?
That being said, I know exercise has lots to do with it. Daily cardio at around 75% max heart rate, plus 30-60 mins of weight training.
As per eating habits, I used to have binging episodes a few months ago and I went from 120 to 130. Still no period. I think now my average intake is about 1400-1800 now.
Has anyone ever experienced what I'm going through? Still working out, eating a little more (1700) to help induce a period...
Feel icky, bloated, cranky - CRAVING foods (but trying hard not to give in too much!!!) and yet there is no period in sight! I've started carrying around some midol and tampons - the woman's emergency kit - to be prepared... but when is it coming! I don't want to look 9 months preggo :(
Advice welcome, thank you!!!!
It is common in athletes, and body changes in general can effect your period. Taking birth control or stopping birth control also puts you out of whack. Personally, since I started a new BC pill, I have been getting shorter periods every month. And now I get period SYMPTOMS 2 weeks before I actually get mine. Another thing to consider is pregnancy (if that applies). If it's a big worry, I suggest talking with a gyno. They might suggest ways to get your cycle going again.
There are no periods while on the pill, that small bleeding thing is just withdrawal.
If you were 6 months pregnant you'd notice, trust me. And yes this is common in athletes, no reason to sweat it, why would you want the menses back so bad? You're young, things will balance out eventually, as long as you're fit, fine, happy with your lifestyle and not underweight or anything leave it be. Doctors see it all the time, to them it's like the sniffles a minor thing usually blown out of proportions by self diagnosis and fear of terrible horrible complications.
I was never on the pill to begin with. I want it back because of this. I have such low estrogen levels that my body is trying desperately to produce them by holding onto fat stores in hopes to grow estrogen. So whats the result? Weight gain, voila.
I basically can't lose weight because I don't get my period because I don't have enough estrogen. Simple.
When I was at my lowest weight I lost my period for a year. I'm 5'7 and was 126/7 at the time. Pretty much you are at a higher risk of osteoporosis so yes, having your hormones balanced is extremely important. I had my period stimulated at put on birth control simply to keep my hormones somewhat in balance. I refused the pills (just don't like pills lol) and got the ring. I have had my periods since then, granted they can be a bit irregular. I say if you are not against birth control, give it a try.
I used to be against BC. I advocated "natural cycles" but seeing as I have none... I'm starting to think BC wouldn't be a bad idea if my doc recommends it. I'm just sick of all this, and I think its the reason - imbalanced hormones - my weight has shot up despite clean eating/calorie counting, and exercise.
I know this sounds counter intuitive in some ways but make sure your clean eating includes healthy fats as they are essential for absorbing certain nutrients as well as getting your period. Restricting fats too much can have a negative impact as the body needs a certain amount of fat for healthy digestion, hair, skin etc. Good luck and I hope you find a solution.
It definitely sounds like your hormones are out of whack, but I'd personally try to find the underlying problem first before doing the BC thing (especially if you're not sexually active):
- Do you get enough saturated and monounsaturated fats?
- Are you taking a vitamin D3 supplement? Vitamin D is critical for regulating hormone production in the body, and the majority of people in the US are deficient.
- Do you get enough magnesium? Deficiencies have been linked with PMS and hormone imbalance.
- You could even try eating a bit more, since you are so active.